Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 12, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Feb 17, 2000, 8:05 AM CST for Christian County, Greene County, Missouri. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Feb 17, 2000, 8:05 AM CST (14:05 UTC)
- Expired
- Feb 17, 2000, 8:45 AM CST
- In force
- 40 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Christian County, MO, Greene County, MO
The radar
The Springfield radar (KSGF), 9 km from the middle of the area, began a volume at 14:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 2.1 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1459 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 306 m²/s²
- 0-3 km storm-relative helicity
- 408 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 171407 SVRSGF MOC043-077-171445- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 805 AM CST THU FEB 17 2000 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN GREENE COUNTY IN SOUTHWEST MISSOURI. NORTHWESTERN CHRISTIAN COUNTY IN SOUTHWEST MISSOURI. * UNTIL 845 AM CST. * AT 801 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR BILLINGS...OR 5 MILES NORTHEAST OF MARIONVILLE...MOVING NORTHEAST AT 40 MPH. THIS STORM IS CAPABLE OF PRODUCING LARGE HAIL THE SIZE OF NICKLES. * THE SEVERE THUNDERSTORM WILL BE NEAR... BATTLEFIELD...BROOKLINE BY 815 AM CST. SPRINGFIELD BY 825 AM CST. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3716 9363 3701 9360 3712 9314 3735 9314 TAGGART/FOSTER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 17, 2:30 AM CST, 5 hours 35 minutes earlier.
Area forecast discussion, Feb 17, 2:30 AM CST, 5 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 230 AM CST THU FEB 17 2000 MAIN FOCUS THIS PERIOD WILL BE WITH IMPRESSIVE WINTER STORM TODAY THROUGH FRIDAY MORNING. CONVECTION CURRENTLY OCCURRING ACROSS N AR/S MO IN RESPONSE TO LOW LEVEL THETA-E ADVECTION AND WAA/ISENTROPIC LIFT. I300 SURFACE REALLY SHOWS THIS WELL. MAIN UPPER LEVEL SYSTEM STILL WELL OUT IN THE WESTERN ROCKIES...WITH SFC LOW STARTING TO DEVELOP OVER CO. 00Z SGF SOUNDING SHOWS A LOT OF DRY AIR IN THE LOWER LEVELS AND SHALLOW LAYER OF COLD AIR NEAR THE SURFACE. THIS LOOKS TO QUICKLY ERODE TODAY AS STRONG WAA TAKES PLACE. MODELS LOOK IN GENERAL AGREEMENT WITH UPPER LEVEL FEATURES HOWEVER STILL HAVE SOME DIFFERENCES WITH THE PLACEMENT OF THE SFC LOW. NGM SHOW TYPICAL BIAS OF PLACING SURFACE LOW TO FAR N...AND IS ALSO SLOWER IN THE LATER PERIODS PUSHING THE LOW EASTWARD. HAVE OPTED FOR AN ETA/AVN SOLUTION FOR GUIDANCE THROUGH THE PD. ETA/AVN MODEL SOUNDINGS CERTAINLY PAINT A DIFFERENT PICTURE THAN 24 HOURS AGO. LAST NIGHT SOUNDINGS WERE INDICATING A POTENTIAL OF SIGNIFICANT ICING ACROSS MY CENTRAL MO COUNTIES DURING THE DAY TODAY. NOW IT LOOKS AS IF IT MIGHT BEGIN WITH A MIXTURE EARLY THEN CHANGE TO ALL RAIN BY NO LATER THAN MIDDAY...WITH THE FREEZING/FROZEN PRECIPITATION FURTHER TO THE N. WAA LOOKS TO BE STRONGER THAN YESTERDAYS MODEL RUNS AND PUSHES INTO THE AREA QUICKER. WILL NOT TAMPER WITH CURRENT ADVISORY ACROSS CENTRAL MO COUNTIES BUT WILL CHANGE WORDING TO MAINLY THIS MORNING. ON THE OTHER SIDE OF THE COIN...THERE EXISTS THE POTENTIAL FOR SEVERE WEATHER AND HEAVY RAIN ACROSS THE SOUTHERN PORTION OF THE STATE. WAA/ISENTROPIC LIFT SHIFTS INTO MUCH OF CWA DURING THE MORNING AND SHOULD SEE INCREASE IN AREAL COVERAGE TOWARDS SHIFT CHANGE. THE BEST WAA/ISENTROPIC LIFT WILL BE NORTH OF THE CWA TONIGHT...BUT SHOULD BE ENOUGH DYNAMIC LIFT AS LOW/CDFNT PUSH INTO THE AREA. MOISTURE ALSO WILL NOT BE A PROBLEM TONIGHT AS ETA SHOWS A 70+ KT LOW LEVEL JET ACROSS S MO. LOOKS LIKE THE BEST CHANCE OF SUPERCELL DEVELOPMENT WILL REMAIN S OF THE AREA TODAY...WITH THE BEST CHANCE OF SEVERE WEATHER ACROSS CWA BEING TONIGHT AS A LINE OF TSRA SHOULD DEVELOP ALONG/AHEAD OF CDFNT. HEAVY RAIN AREA SHOULD REMAIN NORTH OF WARM FRONT TODAY AND TONIGHT ACROSS S/CNTRL MO. WILL NOT HEADLINE AND FFA AT THIS TIME DUE TO FAIRLY DRY GROUND CONDITIONS. COLDER AIR SHOULD PUSH IN BEHIND THE FRONT ON FRIDAY...AND WITH LOW CLOUDS CONTINUING WILL NOT SEE MUCH OF A TEMPERATURE RISE. NGM LOOKS TOO SLOW WITH THE LOW/FRONT COMBO PUSHING EAST AND AS A RESULT THE FWC GUIDANCE LOOKS TOO WARM WITH TEMPS ON FRIDAY. HAVE TRENDED TOWARDS THE COOLER FAN NUMBERS THEN. SGF WC 048/042 045/022 045 059+4- JLN TC 052/045 047 024 048 059+3- UNO TW 046/043 050/028 045 059+5- VIH RW 042/039 042/020 042 059+61 .SGF...WINTER WEATHER ADVISORY THIS MORNING NORTH OF A LINE FROM WARSAW TO CAMDENTON TO SALEM. LINDENBERG T
In the hours before
Special weather statement, Feb 17, 6:00 AM CST, 2 hours 5 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-180000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 600 AM CST THU FEB 17 2000 ...WINTER WEATHER ADVISORY THIS MORNING FOR CENTRAL MISSOURI... ...SEVERE STORMS POSSIBLE THIS AFTERNOON AND TONIGHT ACROSS SOUTHEAST KANSAS AND SOUTHWEST MISSOURI... A STRONG WINTER STORM WILL STRENGTHEN ACROSS THE SOUTHERN PLAINS TODAY. AHEAD OF THIS STORM SYSTEM...GUSTY SOUTH WINDS WILL HELP TO DRAW ABUNDANT GULF MOISTURE INTO THE AREA. SHOWERS AND THUNDERSTORMS WHICH WERE ALREADY OCCURRING ACROSS SOUTHERN MISSOURI THIS MORNING...WILL CONTINUE TO DEVELOP AND SPREAD NORTHWARD THROUGHOUT THE DAY. AS THE PRECIPITATION SPREADS INTO CENTRAL MISSOURI THIS MORNING...IT WILL FALL INTO AN AREA WITH TEMPERATURES BELOW FREEZING...AND FREEZING RAIN WILL BE POSSIBLE. THE FREEZING RAIN WILL BE SHORT LIVED AS WARMER AIR QUICKLY WORKS NORTHWARD AND RAISES TEMPERATURES ABOVE FREEZING. THE FREEZING RAIN SHOULD CHANGE TO ALL RAIN BY MIDDAY ACROSS CENTRAL MISSOURI. SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGHOUT THE DAY ACROSS THE ENTIRE OZARKS REGION. SOME STORMS MAY BECOME SEVERE ACROSS SOUTHEAST KANSAS AND SOUTHWEST MISSOURI WITH HAIL BEING THE MAIN THREAT. THE COLD FRONT ASSOCIATED WITH THE LOW WILL PUSH THROUGH THE AREA LATE TONIGHT. ALONG AND AHEAD OF THE COLD FRONT...A LINE OF STRONG TO POSSIBLY SEVERE STORMS IS EXPECTED TO DEVELOP ACROSS THE PLAINS LATE THIS AFTERNOON...AND PUSH ACROSS SOUTHERN MISSOURI TONIGHT. THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING WIND AND HAIL. SEVERE STORM SPOTTERS MAY BE NEEDED TODAY AND TONIGHT ACROSS SOUTHEAST KANSAS AND SOUTHERN MISSOURI. .OUTLOOK FOR SATURDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED DURING THE PERIOD. LINDENBERG
Local storm report, Feb 17, 7:07 AM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
707 AM CST THU FEB 17 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0404 AM WHEATON MO .75 INCH HAIL
02/17/00 BARRY
0535 AM BRANSON MO .88 INCH HAIL
02/17/00 TANEY
0545 AM FORSYTH MO .88 INCH HAIL
02/17/00 TANEY
~Local storm report, Feb 17, 7:18 AM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
718 AM CST THU FEB 17 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0530 AM 5 SE LAMPE MO .75 INCH HAIL
02/17/00 STONEThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 3:40 AM CST | Severe Thunderstorm Warning | SGF | McDonald | 50 min |
| Feb 17, 4:22 AM CST | Severe Thunderstorm Warning | SGF | Barry, Lawrence, Stone | 53 min |
| Feb 17, 5:25 AM CST | Severe Thunderstorm Warning | SGF | Stone, Taney | 50 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.